MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number VMFB250923
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Loss of consciousness (2418); Pericardial Effusion (3271)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a pericardial effusion and cardiac tamponade occurred.The procedure was cancelled post sedation.During a watchman left atrial appendage closure (laac) procedure, a versacross connect access solution kit was selected for use.There was a baseline effusion of roughly 4 mm noted.The patient was on xarelto.The physician used a stiff guidewire (amplatz super) and noted some difficulty cannulating the inferior vena cava (ivc)/superior vena cava (svc), where the wire would deflect into sub-branches or go off path.The physician suspected that they may have perforated the right atrial appendage.The transseptal puncture (tsp) was performed successfully with versacross rf wire using the intracardiac echocardiography (ice) t a mid-mid to mid-inferior.Then, the trusteer sheath was crossed the septum without difficulty.As the physician was going to insert the contrast sheath injection, the staff noted the patient blood pressure drop to 53 systolic.A repeat pressure cycled while the appendagogram was completed.It was noted on ice and the contrast injection how hyperdynamic the left atrial appendage (laa) was.Act at this time was 331.Repeat pressure was 83 systolic.The watchman flx pro device was being prepared.The physician asked for iv fluids wide open as he scanned for baseline effusion change.The baseline effusion had increased significantly roughly three times the original baseline.The patient mental status began to change and become unresponsive.An internal code was called.60 mg of protamine ordered to reverse the heparin and 0.5 mg epi given.Cardiopulmonary resuscitation (cpr) was initiated as the pericardial tap was in progress, an approximate of 200 cc blood was withdrawn which was immediately re-instilled into the patient, so blood loss was minimal.Repeat pressure was 202/115.The patient became responsive as tap was successful which was verified by ice visualization.The blood pressure was normalized to 128/73 and the patient was awake and talking however was admitted to intensive care overnight as a precaution.The patient was discharged home and doing well.The device is not expected to be returned for analysis.In the physician opinion, the guidewire in the ivc appeared to get caught or deflect in sub branch assumed to be the right atrial appendage and suspected to be the cause for a perforation in the raa.It was further reported that the versacross devices were not in patient's body at the time of the adverse event.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
The device was not returned for analysis; however, the reported allegation was confirmed through media provided, showing imagery of the resulting pericardial effusion.Also, a correction on the field e1 (initial reporter fax) was made.Thus, this supplemental mdr is being filed.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19371118
Report Number2124215-2024-30313
Device Sequence Number7619631
Product Code DXF
UDI-Device Identifier00685447012573
UDI-Public00685447012573
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Lot NumberVMFB250923
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer06/15/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date07/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient RaceWhite